Thunderstorm Wind, Adams
- When
- July 18, 10:11 PM CST
- Where
- Adams County, Hettinger Arpt
- Measured
- 63 kt (72 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 46.017, -102.650
Numerous tree branches down. Several homes and vehicles substained damage.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 18, 1:40 PM CST, 8 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 240 PM CDT WED JUL 18 2001 AREA RADARS AND SATELLITE INDICATE SCATTERED THUNDERSTORMS IN EASTERN MONTANA MOVING NORTHEAST WITH AN UPPER LEVEL VORT MAX. DEWPOINTS IN WESTERN ND ARE IN THE UPPER 50S AND LOWER 60S WITH DEWPOINTS IN THE LOWER 70S IN CENTRAL ND. AN INVERTED TROUGH IS JUST EAST OF A LINE FROM MINOT TO BISMARCK. THE INDICIES INDICATE INSTABILITY ACROSS THE FORECAST AREA. CONSEQUENTLY EXPECT THUNDERSTORMS ACROSS THE REGION AGAIN THIS EVENING...WITH THE POTENTIAL FOR SEVERE THUNDERSTORMS GREATEST ALONG AND EAST OF THE TROUGH. WITH THE UPPER LEVEL RIDGE EAST OF THE STATE AND AN UPPER LEVEL TROUGH TO THUE WEST THROUGH THE WEEKEND...DON'T SEE AN END TO THE CONVECTIVE POTENTIAL UNTIL MONDAY. MOS SEEMS TO BE A LITTLE WARM ON HIGHS AND WILL TREND TOWARD AVN. .BIS...NONE. TSW
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
837 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0825 PM 2 NW LEHR ND 1.75 INCH HAIL
07/18/01 LOGAN REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
917 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0853 PM 15 NE JUD ND TORNADO
07/18/01 LA MOURE REPORTED BY PUBLIC.
0855 PM 10 NW EDGELEY ND TORNADO
07/18/01 LA MOURE REPORTED BY PUBLIC.
0906 PM 20 SW RHAME ND 1.25 INCH HAIL
07/18/01 BOWMANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1003 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0940 PM ASHLEY ND 1 INCH HAIL
07/18/01 MCINTOSH REPORTED BY EMERGENCY
MANAGEMENT.
0943 PM 9 SE ASHLEY ND FUNNEL CLOUD
07/18/01 MCINTOSH REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0945 PM 2 S RHAME ND .75 INCH HAIL
07/18/01 BOWMAN REPORTED BY PUBLIC.
0956 PM 6 S JAMESTOWN ND 60 MPH TSTM GUST
07/18/01 STUTSMAN REPORTED BY HAM RADIO
OPERATOR.
{PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1007 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 PM 3 W BOWMAN ND 1.75 INCH HAIL
07/18/01 BOWMAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1019 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1010 PM ASHLEY ND 1.75 INCH HAIL
07/18/01 MCINTOSH REPORTED BY PUBLIC.
@RUKWBCeKDENWWUS30 KBIS 190319
LSRBIS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1019 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1010 PM ASHLEY ND 1.75 INCH HAIL
07/18/01 MCINTOSH REPORTED BY PUBLIC.NDZ001-002-009-010-017-031-190415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1100 PM CDT WED JUL 18 2001 ...THE SEVERE THUNDERSTORM WATCH HAS ENDED... THERE CONTINUES TO BEu A CHANCE OF THUNDERSTORMS TONIGHT...BUT ANY THAT DEVELOP SHOULD NOT BE SEVERE. TSW
The Bismarck radar (KBIS), 167 km away, was scanning. The volume nearest the first event began at 04:10 UTC.
1 thunderstorm wind. Local standard time, as filed.
Numerous tree branches down. Several homes and vehicles substained damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2001Every state in 2001This day in weather historyWarnings in North Dakota, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5256974.